| Model Number |
TT4.00F6-900 |
| Medical Device Problem Codes |
Off-Label Use (1494); Improper or Incorrect Procedure or Method (2017)
| Health Effect - Clinical Codes |
Burn(s) (1757); Blister (4537); Skin Inflammation/ Irritation (4545)
| Date of Event |
04/26/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The datalogs were provided for evaluation.The following errors were observed: quantity - error id - description - percent of reps 1 - ec781 - err_activation_button_timed_out - 0.11% 1 - ec785 - err_treatment_tip_lifted_prematurely - 0.11% 1 - ec78b - err_treatment_tip_force_low - 0.11% 1 - ec78c - err_treatment_tip_temp_high - 0.11% when the system detects a condition that interrupts treatment, a system error code is displayed.These system error codes provide an error code number and instructions for how to respond to the error.In the event of a system error, customers need to intervene to proceed.Based on the evaluation of the data, the hp and system performed as expected.Errors could have been caused by possible treatment technique.The treatment tip was returned and evaluated.The tip passed leak and thermistor testing.No functional testing could be performed because the tip was expired.The tip failed visual inspection due to observation of a dent.No dielectric breakdown was observed.A dent on the tip would not cause risk to patient since radiofrequency energy still distributes evenly across the membrane.According to thermage flx user manual, burns or blisters are known possible side effects during a thermage flx treatment.The procedure produces heating in the upper layers of the skin and may cause burns and subsequent blister and scab formation.There is a small chance of scar formation.Application of topical steroidal or antibiotic preparations may be of benefit.In the rare instance of a burn that results in a scar, the scar will probably be very small and respond readily to removal with a laser device.It was reported the customer treated using a stamping once then sliding all through out.According to thermage user manual and safety risk assessment, the user is instructed to treat by keeping the treatment tip evenly in contact with treatment area skin.Proper force is required for the system to correctly deliver reps.Final test verification specifications are acceptable.A review of the manufacturing records showed all requirements were met.No nonconformities or anomalies found related to this complaint when reviewing the device history record.The lot history, trend analysis, risk analysis and directions for use review are considered acceptable, with the product performing within anticipated rates.It was reported the customer treated using a stamping method once, then sliding all through out.The user is instructed to treat by keeping the treatment tip evenly in contact with treatment area skin.Based on the available information this treatment was performed in an off-label manner that could have potentially caused harm to the patient.No corrective action is necessary at this time.
Event or Problem Description
It was reported that burns and blisters were observed on the patient¿s left cheek soon after a thermage facial treatment.The highest energy level used was 3.0.The provider used a method of stamping once, then sliding throughout.Gel coupling fluid (20ml) and cryogen were used.The treatment tip was new (initial use) and was inspected prior to treatment but not throughout.Hydrocortisone and bacitracin were used on the affected areas.No other treatments were being performed at the same time.The patient had no history of aesthetic treatments of the face.The provided picture was reviewed by the solta medical reviewer, who noted that blisters and inflammation were visible on the left cheek.
Event or Problem Description
The user facility reported that the patient has healed, but that it may take 1-2 years for full recovery.The facility is no longer in contact with the patient, and no additional information is available.They also reported that nothing atypical was experienced during the treatment, but that an unknown problem occurred during a treatment two weeks prior.Additional information was not available.
Additional Manufacturer Narrative
The conclusions from our previous submission remain unchanged.